Alert archive / Minnesota / Fire Weather Watches in 2012
Fire Weather Watch 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Oct 11, 2012, 2:52 PM CDT for 13 counties in Minnesota. It took effect at Oct 12, 2012, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 2:52 PM CDT (19:52 UTC)
- In effect from
- Oct 12, 2012, 12:00 PM CDT
- Expired
- Oct 12, 2012, 2:49 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stevens County, MN, Swift County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KMPX 111952 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 252 PM CDT THU OCT 11 2012 ...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA FOR LOW HUMIDITY AND STRONG WINDS... .DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA ON FRIDAY AFTERNOON...AS STRONG SOUTHERLY WINDS COMBINE WITH LOW HUMIDITY VALUES AND DRY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED GENERALLY WEST OF A LINE FROM ALEXANDRIA...TO WILLMAR...TO NEW ULM...TO FAIRMONT FOR FRIDAY AFTERNOON. SOUTHERLY WINDS OF AT LEAST 20 MPH ARE EXPECTED TO DEVELOP BY NOON ON FRIDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. AS TEMPERATURES GRADUALLY WARM THROUGHOUT THE DAY...RELATIVE HUMIDITY VALUES SHOULD ALSO DROP INTO THE 20 TO 25 PERCENT RANGE DURING THE AFTERNOON. MNZ041-047-048-054>057-064-065-073-074-082-091-120400- /O.NEW.KMPX.FW.A.0012.121012T1700Z-121013T0200Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT 252 PM CDT THU OCT 11 2012 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 057 KANDIYOHI... FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 082 WATONWAN AND FIRE WEATHER ZONE 091 MARTIN. * WINDS...SOUTH 20 TO 25 MPH. * RELATIVE HUMIDITY...NOON TO 9 PM MONDAY. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE STRONG WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
159 WWUS83 KMPX 112027 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 PM CDT THU OCT 11 2012 ...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA FOR LOW HUMIDITY AND STRONG WINDS... .DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA ON FRIDAY AFTERNOON...AS STRONG SOUTHERLY WINDS COMBINE WITH LOW HUMIDITY VALUES AND DRY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED GENERALLY WEST OF A LINE FROM ALEXANDRIA...TO WILLMAR...TO NEW ULM...TO FAIRMONT FOR FRIDAY AFTERNOON. SOUTHERLY WINDS OF AT LEAST 20 MPH ARE EXPECTED TO DEVELOP BY NOON ON FRIDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. AS TEMPERATURES GRADUALLY WARM THROUGHOUT THE DAY... RELATIVE HUMIDITY VALUES SHOULD ALSO DROP INTO THE 20 TO 25 PERCENT RANGE DURING THE AFTERNOON. MNZ041-047-048-054>057-064-065-073-074-082-091-120430- /O.CON.KMPX.FW.A.0012.121012T1700Z-121013T0200Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT 327 PM CDT THU OCT 11 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA... * AFFECTED AREA...AREAS ALONG AND WEST OF AN ALEXANDRIA TO FAIRMONT LINE. * WINDS...SOUTH 20 TO 25 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE STRONG WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
167 WWUS83 KMPX 120154 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 854 PM CDT THU OCT 11 2012 ...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA FOR LOW HUMIDITY AND STRONG WINDS... .DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA ON FRIDAY AFTERNOON...AS STRONG SOUTHERLY WINDS COMBINE WITH LOW HUMIDITY VALUES AND DRY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED GENERALLY WEST OF A LINE FROM ALEXANDRIA...TO WILLMAR...TO NEW ULM...TO FAIRMONT FOR FRIDAY AFTERNOON. SOUTHERLY WINDS OF AT LEAST 20 MPH ARE EXPECTED TO DEVELOP BY NOON ON FRIDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. AS TEMPERATURES GRADUALLY WARM THROUGHOUT THE DAY... RELATIVE HUMIDITY VALUES SHOULD ALSO DROP INTO THE 20 TO 25 PERCENT RANGE DURING THE AFTERNOON. MNZ041-047-048-054>057-064-065-073-074-082-091-121200- /O.CON.KMPX.FW.A.0012.121012T1700Z-121013T0200Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT 854 PM CDT THU OCT 11 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA... * AFFECTED AREA...AREAS ALONG AND WEST OF AN ALEXANDRIA TO FAIRMONT LINE. * WINDS...SOUTH 20 TO 25 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE STRONG WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
524 WWUS83 KMPX 120749 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 249 AM CDT FRI OCT 12 2012 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA FOR LOW HUMIDITY AND STRONG WINDS... .DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS STRONG SOUTHEAST WINDS COMBINE WITH LOW HUMIDITY VALUES AND DRY CONDITIONS. THE RED FLAG WARNING IS GENERALLY ALONG AND WEST OF A LINE FROM ALEXANDRIA...TO WILLMAR...TO NEW ULM...TO FAIRMONT. SOUTHEAST WINDS OF AT LEAST 20 MPH...WITH GUSTS TO 35 MPH...ARE FORECAST THIS AFTERNOON AND EARLY EVENING ALONG WITH RELATIVE HUMIDITY VALUES REACHING AROUND 20 PERCENT. MNZ041-047-048-054>057-064-065-073-074-082-091-121600- /O.UPG.KMPX.FW.A.0012.121012T1700Z-121013T0200Z/ /O.NEW.KMPX.FW.W.0013.121012T1700Z-121013T0200Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT 249 AM CDT FRI OCT 12 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING FOR LOW HUMIDITY AND STRONG WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 057 KANDIYOHI... FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 082 WATONWAN AND FIRE WEATHER ZONE 091 MARTIN. * WINDS...SOUTHEAST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * TEMPERATURES...FROM 52 TO 57. * IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE STRONG WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RAH
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Oct 11, 12:40 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 11, 12:40 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1240 PM CDT THU OCT 11 2012 .UPDATE... 18Z AVIATION DISCUSSION ADDED BELOW. && .DISCUSSION... /ISSUED 412 AM CDT THU OCT 11 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT. AT 3 AM...THE COLD FRONT IS LOCATED ROUGHLY ALONG A LINE FROM WILLMAR...TO LITCHFIELD...TO OSCEOLA WITH THE LOW PRESSURE CENTERED JUST ABOUT OVER THE METRO. A FEW LIGHT RAIN SHOWERS HAVE BEEN NOTED IMMEDIATELY BEHIND THE FRONT...BUT THEY HAVE NOT AMOUNTED TO TOO MUCH. TEMPERATURES HAVE FALLEN QUICKLY INTO THE 30S THERE...BUT REMAIN QUITE MILD IN THE MID 50S TO THE SOUTH WITH SOUTHWEST WINDS GUSTING BETWEEN 25-30 MPH IN MANY CASES. THE FRONT WILL CLEAR THE REST OF THE CWA THIS MORNING WITH NEARLY STEADY TEMPERATURES IN THE 40S FOR THE REST OF THE DAY. WITH THE SYSTEM EXPECTED TO SLIDE TO THE EAST QUICKLY THIS MORNING...THE THREAT FOR LIGHT RAIN WILL END AFTER 9 OR 10 AM. CLEARING SKIES AND BREEZY CONDITIONS WILL PERSIST THEREAFTER. HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT. WINDS INDEED LOOK LIKE THEY WILL DECOUPLE TONIGHT...UNTIL PERHAPS LATE AS THE RIDGE PUSHES EAST...SO TEMPERATURES WILL BE ALLOWED TO DROP INTO THE LOW-MID 20S FOR ABOUT THE ENTIRE AREA. THE HIGH WILL PUSH TO THE EAST COAST/NYC AREA LATE FRIDAY. MEANWHILE...THE LARGE AND STILL IMPRESSIVE CUT OFF LOW OFF THE COAST OF SO-CAL WILL ROTATE EASTWARD ACROSS THE ROCKIES AND SPAWN SURFACE LOW PRESSURE NEAR THE NE/SD BORDER LATE FRIDAY NIGHT. STRONG ISENTROPIC LIFT AND TREMENDOUS MOISTURE ADVECTION ON A 50-60 KT LLJ WILL PRODUCE RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS BETWEEN 06-09Z FRIDAY NIGHT ACROSS SRN MN. CANNOT COMPLETELY RULE OUT A STRAY THUNDERSTORM CAPABLE OF PRODUCING HAIL NEAR THE IA BORDER GIVEN THE DEGREE OF WAA AT 850 MB...BUT MID LEVEL LAPSE RATES LOOK NEARLY MOIST ADIABATIC WHICH WOULD NOT BE TOO FAVORABLE FOR VIGOROUS UPDRAFTS. THE LLJ WILL VEER SATURDAY MORNING...FOCUSING THE INITIAL BAND OF SHOWERS AND STORMS ACROSS WI. ROUND TWO...A POTENTIAL SEVERE WEATHER OUTBREAK - ESPECIALLY SOUTH ACROSS IA...MO...SERN MN...AND SWRN WI IS STILL A REAL POSSIBILITY SATURDAY AFTERNOON. MODEL CONSISTENCY HAS DROPPED OFF A BIT FROM PREVIOUS FORECAST CYCLES WITH THE 00Z GFS NOW SHEARING OUT THE 500 MB VORTICITY INTO TWO AREAS...ONE OVER SRN MN AND ONE MUCH FURTHER SOUTHWEST OVER KS/OK. THE 00Z NAM CONTINUES THE PREVIOUS COURSE OF MAINTAINING A COMPACT UPPER LOW...WHILE THE 00Z CANADIAN AND ECMWF ARE SHOWING SOME HINTS TOWARD THE NEW GFS SOLUTION. GIVEN HOW QUICKLY THE SYSTEM EJECTS NORTHEASTWARD...THE LATTER SOLUTION SHOULD NOT BE DISCOUNTED /AS THIS IS BEING WRITTEN...THE 06Z NAM HAS COME INTO LINE WITH THE GFS AND EURO/. THIS OF COURSE INFLUENCES WHERE THE EVENTUAL SURFACE LOW WILL TRACK...AND IN TURN WOULD GOVERN THE BEST LOCATION OF THE WARM SECTOR. HOWEVER...CURRENT INDICATIONS SUGGEST NOT TOO MUCH HAS ACTUALLY CHANGED WITH RESPECT TO SURFACE LOW TRACK DESPITE THE VASTLY DIFFERENT 500 MB PATTERN. IT ESSENTIALLY BOILS DOWN TO A MORE ELONGATED LOW AND EXPANDING SVR POTENTIAL FURTHER SOUTH INTO THE PLAINS. CONSENSUS HAS THE LOW TRACK ALONG THE MN/IA BORDER...BUT THE WARM SECTOR MAY ANGLE A BIT FURTHER NORTH TOWARD THE TWIN CITIES AND EAU CLAIRE LOOKING AT THE THICKNESS AND PRESSURE FIELDS. IF THE WARM SECTOR CAN MAKE IT THIS FAR NORTH...THERE SHOULD BE NO TROUBLE GENERATING AROUND 1000 J/KG OF CAPE AS DEW POINT REACH 60F. THIS LEVEL OF INSTABILITY JUXTAPOSED IN A GOOD KINEMATIC ENVIRONMENT WILL LIKELY SPELL EITHER A SQUALL LINE ALONG THE COLD FRONT WITH WIDESPREAD WIND DAMAGE POTENTIAL...OR SUPERCELLS CAPABLE OF WIND DAMAGE AND TORNADOES IN THE WARM SECTOR. THE BEST POTENTIAL FOR THIS WILL LIKELY REMAIN TO THE SOUTH AS MENTIONED BEFORE...BUT STILL CANNOT IGNORE THE CONDITIONAL THREAT ACROSS THE REMAINDER OF SRN MN AND WCTRL WI. THINK THE SPC DAY 3 OUTLOOK IS SPOT ON WITH PLACEMENT OF SVR RISK SOUTH OF A LINE FROM NEW ULM...TO THE TWIN CITIES AND BLOOMER. AS SPC MENTIONED...PROBABILITIES COULD BE INCREASED IN LATER OUTLOOKS WITH A MDT RISK POSSIBLE - ESP TO THE SOUTHEAST OF OUR AREA. LONG TERM...SUNDAY THROUGH WEDNESDAY. A NORTHWEST FLOW WILL PERSIST THROUGHOUT THE LONG TERM ACROSS THE UPPER MIDWEST. SEVERAL WEAK SYSTEMS EMBEDDED WITHIN THE FLOW WILL DIVE SOUTHEAST FROM TIME TO TIME PROVIDING LOW CHANCES FOR SHOWERS. WITH WARM AIR JUST TO THE SOUTHWEST...IT WON/T TAKE MUCH TO BUMP TEMPERATURES UP TO ABOVE NORMAL LEVELS AHEAD OF THESE SHORT WAVES. TUESDAY IS ONE SUCH EXAMPLE WHERE TEMPS COULD APPROACH 70. ..BORGHOFF.. && .AVIATION.../18Z TAF ISSUANCE/ HIGH PRESSURE CURRENTLY CENTERED OVER ALBERTA WILL BE OVER THE MN/WI BORDER BY 12Z FRI...AND QUICKLY INTO THE GREAT LAKES BY FRIDAY AFTERNOON. THIS WILL PROVIDE ALL TERMINALS WITH VFR CONDS...WITH HIGH CLOUDS SLOWLY THINNING OUT THIS AFTERNOON. WITH HIGH MOVING IN...WILL LOOSE GUSTS AND SPEEDS FAIRLY QUICKLY AT SUNSET...WITH LGT AND VRB WINDS THROUGH MUCH OF THE NIGHT...THAT WILL SET UP OUT OF THE SE FRI MORNING AS RETURN FLOW SETS UP. WILL BE ANOTHER ONE OR TWO FORECAST CYCLES BEFORE TAFS START SHOWING IMPACTS FROM THE FRI NIGHT/SAT SYSTEM. KMSP...FEW ISSUES EXPECTED THIS PERIOD. WINDS WILL REQUIRE SWITCHING AIRPORT OVER TO THE 12S FRIDAY...BUT WILL HAVE PLENTY OF TIME TO MAKE THE SWITCH OVERNIGHT. /OUTLOOK FOR KMSP/ /SAT/...MVFR OR LOWER AT TIMES. PERIODS OF SHRA/TSRA. WINDS SE 5-10 KTS. /SUN/...MORNING MVFR OR LOWER CIGS WITH -SHRA POSSIBLE. WINDS NW 10-15 KTS. /MON/...VFR. WINDS S 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BORGHOFF/MPG
Hazardous weather outlook, Oct 11, 11:43 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1143 AM CDT THU OCT 11 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 121645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1143 AM CDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY LATE FRIDAY NIGHT AND SATURDAY AS A STRONG LOW PRESSURE SYSTEM TRACKS NEAR THE IOWA BORDER. THE GREATEST RISK FOR SEVERE WEATHER AT THIS TIME LOOKS TO COME SATURDAY AFTERNOON INTO SATURDAY EVENING ALONG AND SOUTH OF A ST. JAMES...TO RED WING...TO EAU CLAIRE LINE. AT THIS POINT SPECIFIC DETAILS REMAIN UNCERTAIN...SO INTERESTS ACROSS SOUTHERN MINNESOTA AND WESTERN WISCONSIN SHOULD MONITOR THE PROGRESS OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Fire Weather Watches in Minnesota, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.